Texas, 2013

Winter Weather in Texas, December 29, 2013

December 29, 2013 · NWS FWD · 1 event in 1 county or zone

A female died in a car crash near Weatherford that was likely caused by an icy patch. Five other passengers were seriously injured in the crash.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
5
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A female died in a car crash near Weatherford that was likely caused by an icy patch. Five other passengers were seriously injured in the crash.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 29, 2:41 PM CST, 19 minutes earlier.

Area forecast discussion, Dec 29, 2:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CST SUN DEC 29 2013

.DISCUSSION...
THE COLD FRONT WILL CLEAR THE FAR SOUTHERN COUNTIES SHORTLY. ONCE
IT PASSES...TEMPERATURES WILL TURN COLDER AND WINDS WILL
INCREASE FOR THE NIGHT. THERE REMAINS A SLIGHT CHANCE OF LIGHT RAIN
BEFORE 6 PM OVER THE SOUTHEAST 1/3. IN ADDITION...WE/VE ADDED A
SLIGHT CHANCE OF LIGHT RAIN...LIGHT FREEZING...LIGHT SLEET OVER
THE NORTHEAST COUNTIES FOR TONIGHT...BUT WE DO NOT EXPECTED MUCH
TO FALL.

COLD FRONTS WILL CONTINUE TO ARRIVE EVERY 3 1/2 DAYS THIS WEEK.
ANOTHER COLD FRONT WILL ARRIVES WEDNESDAY NIGHT AND IT SHOULD BE
DRY. A THIRD COLD FRONT ARRIVES SATURDAY NIGHT AND WE/VE ADDED
SOME LIGHT RAIN OVER THE EASTERN COUNTIES DURING THE NIGHT.

OTHERWISE...TEMPERATURES WILL AVERAGE BELOW NORMAL THE DAY AFTER
FROPA...THEN TRENDING TO ABOVE NORMAL BEFORE THE NEXT FRONT
ARRIVES. HAVE ADJUSTED MOS NUMBERS ACCORDINGLY. WIND CHILLS WILL
RANGE 10 TO 24 DEGREES JUST BEFORE DAYBREAK MONDAY. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  26  43  28  55  35 /   0   0   0   0   0
WACO, TX              26  44  27  56  34 /   5   0   0   0   0
PARIS, TX             26  41  25  53  31 /  20   0   0   0   0
DENTON, TX            20  42  25  55  31 /   0   0   0   0   0
MCKINNEY, TX          24  42  24  54  31 /   5   0   0   0   0
DALLAS, TX            27  44  29  56  36 /   5   0   0   0   0
TERRELL, TX           27  43  26  56  33 /   5   0   0   0   0
CORSICANA, TX         29  43  28  56  35 /   5   0   0   0   0
TEMPLE, TX            28  44  28  57  34 /   5   5   0   0   0
MINERAL WELLS, TX     19  46  25  55  32 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /75
Hazardous weather outlook, Dec 29, 2:41 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CST SUN DEC 29 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CST SUN DEC 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN OR SLEET TONIGHT
IN NORTHEAST COUNTIES OF NORTH TEXAS. ACCUMULATIONS ARE EXPECTED
TO BE LIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Parker

When
December 29, 3:00 PM CST to 7:00 PM CST
Where
Parker forecast zone
Deaths
0 direct, 1 indirect
Injuries
0 direct, 5 indirect
Property damage
$50,000
Reported by
Newspaper
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

A 39-year old female died in a car accident when another vehicle lost control on an ice patch and struck the car she was traveling in. Five other passengers involved in the accident were seriously injured. The accident occurred on Farm Road 1885 near Farm Road 920 north of Weatherford. Light freezing rain was occurring around the time of the accident.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Parker2013-12-2939FemaleVehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488897.